Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The divisor classes of the hypersurface $ z\sp{p\sp{m}}=G(x\sb{1},\cdots ,x\sb{n})$ in characteristic $ p>0$


Author: Jeffrey Lang
Journal: Trans. Amer. Math. Soc. 278 (1983), 613-634
MSC: Primary 14J05; Secondary 13B10, 14C22
DOI: https://doi.org/10.1090/S0002-9947-1983-0701514-1
MathSciNet review: 701514
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this article we use P. Samuel's purely inseparable descent techniques to study the divisor class groups of normal affine hypersurfaces of the form $ {z^p} = G({x_1},\ldots,{x_n})$ and develop an inductive procedure for studying those of the form $ {z^{p^m}} = G$. We obtain results concerning the order and type of these groups and apply this theory to some specific examples.


References [Enhancements On Off] (What's this?)

  • [A-M] M. Atiyah and I. MacDonald, Introduction to commutative algebra, Addison-Wesley, Reading, Mass., 1969. MR 0242802 (39:4129)
  • [BA] K. Baba, On $ p$-radical descent of higher exponent, Osaka J. Math. (to appear). MR 635730 (83g:13015)
  • [B1] P. Blass, Zariski surfaces, Dissertationes Math. (to appear). MR 564489 (81a:14013)
  • [B2] -, Some geometric applications of a differential equation in characteristic $ p > 0$ to the theory of algebraic surfaces (to appear).
  • [FO] R. Fossum, The divisor class group of a Krull domain, Springer-Verlag, New York, 1973. MR 0382254 (52:3139)
  • [FI] T. Fujita, On the Zariski problem, Proc. Japan Acad. 55A (1979). MR 531454 (80j:14029)
  • [G1] R. Ganong, Plane Frobenius sandwiches (to appear). MR 643732 (84h:13026)
  • [G2] -, On plane curves with one place at infinity, J. Reine Angew. Math. 307 (1979), 173-193. MR 534219 (82e:14036)
  • [G-H] P. Griffiths and J. Harris, Principles of algebraic geometry, Wiley, New York, 1978. MR 507725 (80b:14001)
  • [GR] A. Grothendieck, E.G. A. II, Inst. Hautes Etudes Sci. Publ. Math. No. 8 (1961).
  • [H1] N. Hallier, Quelques propriétés arithmétiques des dérivations, C. R. Acad. Sci. Paris Ser. A 258 (1964), 6041-6044. MR 0171802 (30:2029)
  • [H2] -, Étude des dérivations de certains corps, C. R. Acad. Sci. Paris Ser. A 261 (1965), 3716-3718. MR 0188211 (32:5650)
  • [H3] -, Utilisation des groupes de cohomologie, C. R. Acad. Sci. Paris. Ser. A 261 (1965), 3922-3924. MR 0197437 (33:5602)
  • [H4] -, Quelques propriétiés d'une dérivation particulière, C. R. Acad. Sci. Paris Ser. A 262 (1966), 553-556.
  • [JA] N. Jacobson, Lectures in abstract algebra, vol. III, Van Nostrand, Princeton, N. J., 1964. MR 0172871 (30:3087)
  • [L1] J. Lang, An example related to the affine theorem of Castelnuovo, Michigan Math. J. 28 (1981). MR 629369 (82k:14039)
  • [L2] -, The divisor classes of the surface $ {z^{p^n}} = G(x,y)$ over fields of characteristic $ p > 0$, Ph.D. Thesis, Purdue, 1981.
  • [LI1] J. Lipman, Desingularization of two dimensional schemes, Ann. of Math. (2) 107 (1978), 151-207. MR 0491722 (58:10924)
  • [LI2] -, Rational singularities, Inst. Hautes Etudes Sci. Publ. Math. No. 36.
  • [MA] H. Matsumura, Commutative algebra, Benjamin, New York, 1970. MR 0266911 (42:1813)
  • [MI] M. Miyanishi, Regular subrings of a polynomial ring, Osaka J. Math. 17 (1980). MR 587754 (82b:13003)
  • [M-S] M. Miyanishi and T. Sugie, Affine surfaces containing cylinderlike open sets, J. Math. Kyoto Univ. 20 (1980). MR 564667 (81h:14020)
  • [M-R] M. Miyanishi and P. Russell, Purely inseparable coverings of the affine plane of exponent one (to appear).
  • [R1] P. Russell, Hamburger-Noether expansion and approximate roots (to appear).
  • [R2] -, Affine ruled surfaces, Math. Ann. (to appear).
  • [S1] P. Samuel, Lectures on unique factorization domains, Tata Lecture Notes, 1964. MR 0214579 (35:5428)
  • [S2] -, Classes de diviseurs et derivées logarithmiques, Topology 3 (1964), 81-96. MR 0166213 (29:3490)
  • [SH] I. R. Shafarevich, Basic algebraic geometry, Grundlehren Math. Wiss. No. 213, Springer-Verlag, Heidelberg, 1974. MR 0366917 (51:3163)
  • [SI] B. Singh, On a conjecture of Samuel, Math. Z. 105 (1968), 157-159. MR 0228478 (37:4058)
  • [YU] S. Yuan, On logarithmic derivatives, Bull. Soc. Math. France 96 (1968), 41-52. MR 0237482 (38:5764)
  • [ZA] O. Zariski, On Castelnuovo's criterion of rationality $ {p_a} = {p_g} = 0$ of an algebraic surface, Illinois J. Math. 2 (1958).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14J05, 13B10, 14C22

Retrieve articles in all journals with MSC: 14J05, 13B10, 14C22


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0701514-1
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society